MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CLIP APPLIER, SMALL, HORIZON

INTUITIVE SURGICAL, INC ENDOWRIST; CLIP APPLIER, SMALL, HORIZON
Model Number 470401-05
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the small horizon clip applier instrument to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The instrument was found to have grip input shaft axis #6 broken into pieces inside the housing.As a result of the fully broken inputs, functional testing for motion related issues could not be performed.The input disk, bearing and the retaining ring belong to input axis #6 were still intact.The probable root cause is attributed to damage during reprocessing.Leftover residual chemicals on the input shaft can result in cracking at high temperatures of the autoclave.Insufficient flushing/rinsing steps at the end of the cleaning process can also result in a damaged instrument input shaft.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, the small horizon clip applier instrument turned 90 degrees while clipping.The procedure was completed and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) contacted the customer and obtained the following information: this issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer and while the surgeon was attempting to manipulate the instrument from the surgeon console.The instrument was not static, and the movement of the instrument scaled appropriately with the surgeons.The instrument moved in the intended direction and the timing of the instrument had no delay.No shakiness was observed and there was no instrument-to-instrument or system arm-to-arm interference.There were no external collisions.The issue was persistent and the customer used a back-up clip applier.

Brand Name
ENDOWRIST
Common Device Name
CLIP APPLIER, SMALL, HORIZON
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24640669
Report Number2955842-2026-16542
Device Sequence Number13235348
Product Code NAY
UDI-Device Identifier00886874112670
UDI-Public(01)00886874112670(10)T10171107
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470401-05
Device Catalogue Number470401
Device Lot NumberT10171107 0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown